Cart (Loading....) | Create Account
Close category search window
 

Self‐Consistent Field Analysis of Multireflector Optical Resonators

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $31
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Clark, Peter O. ; Division of Engineering and Applied Science, California Institute of Technology, Pasadena, California

Your organization might have access to this article on the publisher's site. To check, click on this link:http://dx.doi.org/+10.1063/1.1713924 

The self‐consistent field approach is used to obtain integral equations for the modes in symmetric and nonsymmetric resonators with arbitrary numbers of mirrors. The resonator fields are considered as TEM clockwise and counterclockwise traveling waves which for passive resonators are uncoupled and which independently satisfy the necessary boundary conditions on reflection from the resonator mirrors. An arbitrarily polarized field is resolved into two linearly polarized components which can be treated separately and identically. The component perpendicular to the plane of the resonator is considered and integral equations are obtained for the spatial distribution of resonator modes just after reflection from any mirror in both the symmetric and nonsymmetric resonators. The integral equation for the symmetric N‐mirror resonator is investigated in detail. Because of the astigmatic focusing of the reflectors there is no situation corresponding to the confocal resonator, however, a ``pseudoconfocal'' resonator with nonspherical mirrors is discussed. The integral equation for the resonator with arbitrary mirror spacing is solved in the limit of infinite Fresnel numbers and the resonator field is described in terms of Hermite‐Gaussian functions. The mirror spacing must satisfy the condition 0≤l/bcosα≤2. A general resonance condition is obtained and the results of numerical computations of diffraction losses are presented for three‐ and four‐mirror resonators. For minimum diffraction loss the ratio of mirror spacing to mirror curvature is not constant but varies from mode to mode and the amount of variation differs with the number of mirrors.

Published in:

Journal of Applied Physics  (Volume:36 ,  Issue: 1 )

Date of Publication:

Jan 1965

Need Help?


IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.